# SDR 2017F00161

- Difficulty date: April 29, 2017
- Submitted: September 27, 2017
- Operation: General aviation
- Aircraft: N16338
- Make and model: Airbus A330-300
- Aircraft serial: 01778
- Aircraft time: 281 hours, 107 cycles
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 3022053001
- Part serial: G1642909
- Condition: Clogged
- Location: Lt Engine
- Part time: 281 hours, 107 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXPERIENCED A SIGNIFICANT DELAY EVENT IN APRIL 29TH CAUSED BY ECAM MESSAGE HYD B RSVR OVHT, HYD B RSVR LO AIR PR AND HYD B SYS LO PR IN FLIGHT. AFTER LANDING AT KMQ, MX FOUND THE BLUE SYSTEM EDP CASE DRAIN FILTER DPI WAS POP OUT. A LOT OF CONTAMINATION AND METAL CHIP WAS PRESENT. ACCORDING TO CMS DATA, MESSAGE HYD B RSVR OVHT AND HYD B SYS LO PR WAS APPEARED EARLIER THAN HYD B RSVR LO AIR PR FOR APPROX 1 HOURS WHICH MEANS THE EDP FAILED FIRST AND FOR SOME UNKNOWN REASON THE PRV FAILED SUBSEQUENTLY. MARCH 3RD 2017, REPLACED THE SAME BLUE SYSTEM EDP AND RELEVANT FILTER DUE TO SYSTEM PRESSURE READING FLUCTUATION ACCOMPANIED BY AILERON FLUTTERING. EDP REMOVED ON 29TH APRIL, P/N: 3022053-000, S/N: G1642909, TSN 281 / CSN 107. THE EDP HAS BEEN EXPOSED TO HIGH TEMPERATURE AND THE INTERNAL COMPONENTS HAVE BEEN CLOGGED WITH THERMALLY STRESSED HYDRAULIC FLUID THAT HAD REDUCED TO GREASE CONSISTENCY. THIS LEVEL OF THERMAL STRESSING WILL BLOCK DYNAMIC RUNNING CLEARANCE AND CAUSE HEAT DAMAGE TO COMPONENTS AS WAS OBSERVED WITH THIS EDP. THE BRONZE PISTON SHOE MATERIAL WAS COMPLETELY WORN AWAY AND THE CYLINDER BLOCK BRONZE HAD BEEN REDUCED BY WEAR TO A THIN LAYER. THE EDP HAS THEREFORE EXPERIENCED ACCELERATED MATERIAL WEAR. ALL OF THE PISTONS WERE SEIZED IN THE CYLINDER BLOCK BORES AND ONLY TWO COULD BE REMOVED. THE TWO PISTONS THAT WERE REMOVED WERE OBSERVED TO BE CONTAMINATED WITH BAKED ON THERMALLY STRESSED FLUID BUT WERE DAMAGED BEYOND THE ABILITY TO MAKE ANY FURTHER OBSERVATIONS, BUT IT IS SUSPECTED THAT THE EDP FAILED DUE TO QUALITY ISSUE AS REPORTED IN TFU 29.10.00.054.
